Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My son took steriods and antibiotics now his face looks swollen. Is that a side effect of the steroid?

My son took a steriod and antibiotics for an infection he had. The steroid was a step down type can't remember the name and he finished 2 days ago so the package has been thrown out. Now his face looks puffy and his stomach does too. Just want to know if this is a side effect of steriods or I need to take him back to the drs again. It didn't start till he finished the pills. I'd goggle the name of the pill but I do don't have it anymore. When we went back to the drs last wed for a recheck to make sure treatment was working he was fine and I was told to finish the antibiotics and steriod he was almost healed up from the infection.

Answer Question
 
babyfat5

Asked by babyfat5 at 6:15 PM on Dec. 1, 2008 in Health

Level 13 (1,084 Credits)
Answers (5)
  • of course, its not natural, its foreign to his body. so its having a reaction to it...

    i would call the er just to be on the safe side or take him there....
    KelsoBabeyy

    Answer by KelsoBabeyy at 6:17 PM on Dec. 1, 2008

  • prednisone and similar corticosteriods can give patients a moonface. google moonface and see if that looks like your son's. you can also contact your pharmacy and get drug info.
    teri4lance

    Answer by teri4lance at 6:22 PM on Dec. 1, 2008

  • Yes, dang steroids do odd mean things to your body.
    LovinEveryDay

    Answer by LovinEveryDay at 7:19 PM on Dec. 1, 2008

  • Sounds like your son was on Prednisone pronounced Pred-ni-sone - It is a corticosteroid used to treat severe allergies, arthritis, asthma, and skin conditions. I do not know how long he was on the medication, but swelling is one of the side effects and need to contact the Physician right away.
    delmarnative

    Answer by delmarnative at 12:05 AM on Dec. 2, 2008

  • thanks to teri4lance I was able to google corticosteroid and found the name of the drug Prednisolone. It was a step down version was 14 days and started with 3 pills for a few days then 2 then 1. The puffiness was due to the adrenal gland that had slacked off while he got the synthetic hormone and it had to kick back on. He woke up this morning looking better so things must be working but I'll call the pedi when the office opens. They may want to see him.

    babyfat5

    Answer by babyfat5 at 7:01 AM on Dec. 2, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.